MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS

SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS
Model Number 72201887
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zipcode: (b)(6).
 
Event or Problem Description
It was reported that during surgery, the device on the loan set was damaged and not able to insert a 1.2 guide wire down the cannulated shaft.It seems like the head of the driver was distorted or too tight to fit any wire through.There was no backup device available and it is unknown how the issue was solved.No delay nor patient injury or other complications were reported.
 
Event or Problem Description
It was reported that during surgery, the device on the loan set was damaged and not able to insert a 1.2 guide wire down the cannulated shaft.It seems like the head of the driver was distorted or too tight to fit any wire through.The procedure was finished with a competitor device.No delay nor patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One biosure driver was returned for evaluation.Visual assessment of the device showed the distal tip is deformed.The device was tested with a 1.2 guide wire and would not exit the distal tip.The condition of the device indicates it was impacted causing the observed damage.
 
Additional Manufacturer Narrative
H10/h11: the initial incident report was submitted with incorrect manufacturing site information and registration number 1643264 (s+n oklahoma).The correct manufacturing site information and registration number is 1219602(s+n mansfield).

Brand Name
BIOSURE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048 6512
MDR Report Key8514513
Report Number1643264-2019-00269
Device Sequence Number1465743
Product Code HWR
UDI-Device Identifier03596010615398
UDI-Public03596010615398
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201887
Device Catalogue Number72201887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/16/2019
04/25/2019
04/25/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date04/16/2019
04/26/2019
02/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1